Lichenoid drug reaction following influenza vaccination in an HIV-positive patient: A case report and literature review

Emily W. De Golian, Christina B. Brennan, Loretta S. Davis

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Lichenoid drug reactions to vaccinations are rare but well-documented events. The vast majority of these reported reactions have been triggered by Hepatitis B vaccination (HBV). We describe an impressive generalized lichenoid drug reaction following the influenza vaccination. A 46-year-old African-American woman with a history of treated human immunodeficiency virus (HIV) disease developed a diffuse, pruritic rash one day following vaccination against the influenza virus. Physical exam and histopathology were consistent with a lichenoid drug eruption. This is only the fifth reported case of lichenoid drug reaction, and only the second generalized case, following influenza vaccination. The patient's underlying HIV disease, known to be a risk factor for both cutaneous drug reactions and more severe manifestations of lichen planus, likely predisposed her to this generalized hypersensitivity phenomenon.

Original languageEnglish (US)
Pages (from-to)873-875
Number of pages3
JournalJournal of Drugs in Dermatology
Volume13
Issue number7
StatePublished - Jul 2014

Fingerprint

Human Influenza
Vaccination
HIV
Pharmaceutical Preparations
Virus Diseases
Lichenoid Eruptions
Drug Eruptions
Lichen Planus
Exanthema
Orthomyxoviridae
Hepatitis B
African Americans
Hypersensitivity
Skin

ASJC Scopus subject areas

  • Dermatology

Cite this

Lichenoid drug reaction following influenza vaccination in an HIV-positive patient : A case report and literature review. / De Golian, Emily W.; Brennan, Christina B.; Davis, Loretta S.

In: Journal of Drugs in Dermatology, Vol. 13, No. 7, 07.2014, p. 873-875.

Research output: Contribution to journalArticle

@article{4f47aee08c884fea88f5336fbc495c20,
title = "Lichenoid drug reaction following influenza vaccination in an HIV-positive patient: A case report and literature review",
abstract = "Lichenoid drug reactions to vaccinations are rare but well-documented events. The vast majority of these reported reactions have been triggered by Hepatitis B vaccination (HBV). We describe an impressive generalized lichenoid drug reaction following the influenza vaccination. A 46-year-old African-American woman with a history of treated human immunodeficiency virus (HIV) disease developed a diffuse, pruritic rash one day following vaccination against the influenza virus. Physical exam and histopathology were consistent with a lichenoid drug eruption. This is only the fifth reported case of lichenoid drug reaction, and only the second generalized case, following influenza vaccination. The patient's underlying HIV disease, known to be a risk factor for both cutaneous drug reactions and more severe manifestations of lichen planus, likely predisposed her to this generalized hypersensitivity phenomenon.",
author = "{De Golian}, {Emily W.} and Brennan, {Christina B.} and Davis, {Loretta S.}",
year = "2014",
month = "7",
language = "English (US)",
volume = "13",
pages = "873--875",
journal = "Journal of Drugs in Dermatology",
issn = "1545-9616",
publisher = "Journal of Drugs in Dermatology",
number = "7",

}

TY - JOUR

T1 - Lichenoid drug reaction following influenza vaccination in an HIV-positive patient

T2 - A case report and literature review

AU - De Golian, Emily W.

AU - Brennan, Christina B.

AU - Davis, Loretta S.

PY - 2014/7

Y1 - 2014/7

N2 - Lichenoid drug reactions to vaccinations are rare but well-documented events. The vast majority of these reported reactions have been triggered by Hepatitis B vaccination (HBV). We describe an impressive generalized lichenoid drug reaction following the influenza vaccination. A 46-year-old African-American woman with a history of treated human immunodeficiency virus (HIV) disease developed a diffuse, pruritic rash one day following vaccination against the influenza virus. Physical exam and histopathology were consistent with a lichenoid drug eruption. This is only the fifth reported case of lichenoid drug reaction, and only the second generalized case, following influenza vaccination. The patient's underlying HIV disease, known to be a risk factor for both cutaneous drug reactions and more severe manifestations of lichen planus, likely predisposed her to this generalized hypersensitivity phenomenon.

AB - Lichenoid drug reactions to vaccinations are rare but well-documented events. The vast majority of these reported reactions have been triggered by Hepatitis B vaccination (HBV). We describe an impressive generalized lichenoid drug reaction following the influenza vaccination. A 46-year-old African-American woman with a history of treated human immunodeficiency virus (HIV) disease developed a diffuse, pruritic rash one day following vaccination against the influenza virus. Physical exam and histopathology were consistent with a lichenoid drug eruption. This is only the fifth reported case of lichenoid drug reaction, and only the second generalized case, following influenza vaccination. The patient's underlying HIV disease, known to be a risk factor for both cutaneous drug reactions and more severe manifestations of lichen planus, likely predisposed her to this generalized hypersensitivity phenomenon.

UR - http://www.scopus.com/inward/record.url?scp=84904106604&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84904106604&partnerID=8YFLogxK

M3 - Article

C2 - 25007374

AN - SCOPUS:84904106604

VL - 13

SP - 873

EP - 875

JO - Journal of Drugs in Dermatology

JF - Journal of Drugs in Dermatology

SN - 1545-9616

IS - 7

ER -